Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 3, NWS Lubbock, TX

February 16, 202220 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 16, 2022, 2:33 PM CST for 20 counties in Texas. It took effect at Feb 17, 2022, 5:07 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 2:33 PM CST (20:33 UTC)
In effect from
Feb 17, 2022, 5:07 AM CST
Expired
Feb 17, 2022, 12:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3594 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS74 KLUB 162033
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
233 PM CST Wed Feb 16 2022

TXZ021>038-170900-
/O.NEW.KLUB.WI.Y.0003.220217T0900Z-220217T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Tulia, Guthrie, Silverton,
Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador,
Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona,
Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress,
Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring
Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst,
and Hart
233 PM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...The extreme southern Texas Panhandle, northern South 
  Plains, and northern Rolling Plains.

* WHEN...From 3 AM to Noon CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

01
3 follow-up statements
267 
WWUS74 KLUB 170836
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
236 AM CST Thu Feb 17 2022

TXZ021>038-171800-
/O.EXT.KLUB.WI.Y.0003.220217T1200Z-220217T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Tulia, Guthrie, Silverton,
Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador,
Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona,
Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress,
Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring
Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst,
and Hart
236 AM CST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST 
TODAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...The extreme southern Texas Panhandle, northern South 
  Plains, and northern Rolling Plains.

* WHEN...From 6 AM this morning to Noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WCI
493 
WWUS74 KLUB 171107
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
507 AM CST Thu Feb 17 2022

TXZ039-040-171800-
/O.EXB.KLUB.WI.Y.0003.220217T1107Z-220217T1800Z/
Yoakum-Terry-
Including the cities of Plains, Brownfield, Wellman, Meadow, and
Denver City
507 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Terry and Yoakum Counties.

* WHEN...Until Noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ021>038-171800-
/O.EXT.KLUB.WI.Y.0003.220217T1107Z-220217T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Tulia, Guthrie, Silverton,
Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador,
Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona,
Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress,
Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring
Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst,
and Hart
507 AM CST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...The extreme southern Texas Panhandle, northern South 
  Plains, and northern Rolling Plains.

* WHEN...Until Noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WCI
488 
WWUS74 KLUB 171759
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1159 AM CST Thu Feb 17 2022

TXZ021>040-171900-
/O.EXP.KLUB.WI.Y.0003.000000T0000Z-220217T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-
Including the cities of Turkey, Tulia, Guthrie, Denver City,
Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface,
Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney,
Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Sundown,
Farwell, Childress, Paducah, Littlefield, Wellman, Plainview,
Dimmitt, Meadow, Morton, Roaring Springs, Crosbyton, Brownfield,
Bovina, Floydada, Ralls, Levelland, Amherst, and Hart
1159 AM CST Thu Feb 17 2022

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind speeds have dropped below advisory level. Though still 
remaining on the breezy side through the afternoon, wind speeds will 
continue decreasing gradually through the day.

$$

CWA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:13 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 16, 2:13 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
213 PM CST Wed Feb 16 2022

.DISCUSSION...
Impactful weather will continue after sunset this evening as a short
wave slowly rotates towards the region from the southwestern US.
This potent short wave was still located well to the west of the
area in southern Arizona this afternoon. The speed of this short
wave has been slowing down a bit each run so precipitation onset may
be delayed even more. Large scale lift from an upper level jet
streak will maximize over the region around the 03-06Z time frame
over the Rolling Plains. Prior to this time, strong lift over the
South Plains may be able to generate high based shower activity with
this region in the dry near surface air west of the dryline. As a
pacific cold front overtakes the dryline late this evening, low
level convergence will increase over the Rolling Plains increasing
the chance of lower based convection. Convection that does manifest
will quickly move off east of the Rolling Plains with a very strong
amount of deep layer shear. Mid level temperatures will begin to
cool later this afternoon increasing the mid level lapse rates.
These mid level lapse rates are forecast to be between 7-8 C/km
prior to convective initiation in the Rolling Plains. Lifting
elevated parcels yields up to 500 J/kg of instability, therefore, a
small potential for severe storms will exist. Strong winds will be
the primary threat from convection.

Moisture will attempt to wrap around the short wave early Thursday
morning as convection is moving east. Falling temperatures may allow
liquid precipitation to change to wintry precipitation in the
extreme southern Texas Panhandle which may result in very light
accumulations. Precipitation will likely cut off after sunrise as
the upper low lifts away from the region. Much colder temperatures
will follow the cold front on Thursday. The coldest temperatures
will come Friday morning when a 1030mb surface ridge will settle
over the region.

After this system passes the area on Thursday we will be under zonal
to northwest flow aloft. Temperatures will rapidly climb above
seasonal averages from this weekend through Monday due to surface
lee troughing every afternoon. Upper level flow looks to back to the
southwest again early next week. An initial short wave looks to come
across Texas around the Monday into Tuesday time frame but may have
little precipitation impact on the region. The next cold air dump
may be around Tuesday of next week but models differ on the exact
timing of the front at the moment. Another short wave may impact the
region around the middle to late next week but confidence is very
low at the moment.

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM CST this evening for TXZ021>031-
033>036-039>041.

&&

01
Hazardous weather outlook, Feb 16, 7:38 AM CST, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
738 AM CST Wed Feb 16 2022

TXZ021>044-171345-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
738 AM CST Wed Feb 16 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Southwest winds of 20-30 mph with gusts to 45 mph are expected to
develop today. This will lead to Critical Fire Danger for the
southern Texas Panhandle and most of the South Plains and a Red Flag
Warning is in effect from Noon until 7 pm. Patchy blowing dust may
also be possible leading to localized reduced visibilities.

There is a risk of isolated severe thunderstorms developing mid to
late evening to the east of a Turkey to Crosbyton to Justiceburg
line. The main risks will be hail to the size of quarters and wind
gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Northerly winds of 25 to 35 mph with gusts up to 45 mph will be
possible on Thursday morning and early afternoon.

Friday through the weekend... Hazardous weather is not expected at
this time.

Monday... Dry and windy conditions will bring elevated to near-
critical fire weather concerns to the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:05 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more16 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.